What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before the first event at May 28, 11:15 AM EST, 1 hour 43 minutes earlier.
Area forecast discussion, May 28, 11:15 AM EST, 1 hour 43 minutes before
Area Forecast Discussion
National Weather Service New York NY
1215 PM EDT Sat May 28 2022
.SYNOPSIS...
A slow moving cold front passes through the area this afternoon.
High pressure builds in tonight and then southeast on Monday. A
backdoor cold front passes through the region on Tuesday, with
Canadian high pressure briefly building into the region on
Wednesday. A warm front approaches the area on Thursday,
followed by a cold front on Friday.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Showers and thunderstorms continue to blossom across northwest
NJ and up into the Lower Hudson Valley, in response an
approaching upper trough and surface cold front. Airmass also
continues to destabilize with SBCAPE values 1000-1500 from NYC
points north and west. At the same time, strongest mid level
winds diminish through the day from west to east. Thus, looking
at marginal conditions for strong and/or severe. The more likely
scenario is for some gusty winds and small hail. SPC has most
of the area under a marginal risk. Expect this activity to
translate from west to east through this afternoon.
In addition, WPC has placed the Lower Hudson Valley and NE NJ
under a slight risk for excessive rainfall. Multiple bands of
heavy rain the last 24h produced 1 to 2 inches just west of NYC
across NJ and up into the Rockland county in the Lower Hudson
Valley. This has resulted in saturated grounds and 1hr FFG less
than an inch for much of the area. Some training of cells to
the NE at 15 to 20 kt as the upper trough translates slowly east
could result in localized flash flooding.
Morning stratus/fog across eastern LI and SE CT should
gradually erode from w to e through early afternoon for most
areas, but could linger along immediate southeastern
shorefronts.
Activity should become elevated, ending severe threat, as it
encounters stable marine layer across coastal SE CT and LI
during the mid to late afternoon. All activity should slide east
of the region by early evening as shortwave begins sliding
offshore.
Highs today near to slightly above seasonable in the mid to
upper 70s.
There is a high risk for the development of dangerous rip
currents tonight.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY/...
Shortwave slides east tonight with gradually building heights
through Monday as southern upper ridging gradually build
northeast. At the surface, high pressure builds towards the
region tonight and then slides south and southeast Sunday into
Monday.
Clearing skies tonight with nears seasonable temps in the 50s to
lower 60s.
Moderating temps into the upper 70s and lower 80s Sunday under
high pressure, slightly cooler for south coasts with afternoon
sea breeze development in weak flow regime. Warm temps Sun Night
in WAA SW flow.
Feeling more summerlike for Monday and Tuesday with waa
westerly flow aloft raising 850 T's to 18-19c, and W/SW flow at
the surface. The one complicating factor for how hot is gets
Tuesday, particularly E LI and SE CT will be timing of a
backdoor cold front working SW from coastal New England. At this
time, heat advisory criteria of 2 days of 95F looks to be
marginal for NE NJ and portions of Lower Hud and interior S CT.
This is in line with WPC probs indicating low probs on Mon and
moderate prob of 95 heat index for Mon and Tue respectively in
these areas. There is a low potential of 95 heat indices for NW
portions of NYC metro, coastal Westchester, and NW LI, mainly on
Tue. Will have to reassess through the weekend as subtle
increases in T/TD forecasts could increase these probs.
&&
.LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/...
Generally quiet weather expected for much of the period as
ridging builds in aloft for the early part of the week, with
above normal temperatures possible to start.
By Wednesday, the heat wanes a bit with increased low level
moisture and cloud cover to start the day, but highs remain
above average with high temperatures in the mid and upper 80s
for the interior on Wednesday and Thursday. Each night will be
warm as well with temperatures likely to not fall below the 60s
any given night.
By Thursday the upper ridge flattens a bit, and a weak shortwave
passes to the north as a frontal system approaches, providing an
increased chance of showers by Thursday afternoon into Friday.
&&
.AVIATION /15Z SATURDAY THROUGH WEDNESDAY/...
A cold front will approach and move across this afternoon,
preceded and accompanied by numerous showers/tstms across north
central NJ, which should impact the NYC metros mainly from
1630Z-1900Z with brief IFR/LIFR vsby, gusty W winds, and
possibly some hail. Farther east, KBDR has improved to MVFR and
KISP should follow suit by 17Z- 18Z, then tstms could become a
threat there as well from 18Z-20Z.
LIFR cond at KGON may slowly improve, but timing is uncertain
and could still occur later than fcst.
With the cold front moving through in the late afternoon/evening,
drier conditions are expected after 21Z-24Z.
Winds start off from the S-SW near 8-10 kt. Winds become more SW
then W through the day today. Some gusts into the upper teens
will be possible this afternoon/early evening. By 00Z, winds
will be N, then lighten to around 5 kt overnight.
...NY Metro (KEWR/KLGA/KJFK/KTEB) TAF Uncertainty...
Additional AMD likely for tstm impacts.
.OUTLOOK FOR 12Z SUNDAY THROUGH WEDNESDAY...
.Sunday through Tuesday...VFR.
.Wednesday...Mainly VFR. Possible rain with potential for MVFR
at times north and west of NYC terminals.
Detailed information, including hourly TAF wind component
forecasts, can be found at: https:/www.weather.gov/zny/n90
&&
.MARINE...
Dense Fog Advisory continues for central and eastern ocean
waters, as well as South Shore back bays, Peconic and
Gardiners, and the central and eastern Sound through this
morning, with gradual improvement expected from mid morning
through early afternoon from w to e.
Small Craft Advisories, mainly for seas, remains on the ocean
today with 15G20kt S/SW fetch ahead of slow moving cold front,
maintaining southerly wind swells of 4 to 5 feet. Swells should
safely subside below 5 ft tonight as flow turns offshore in
wake of cold front.
Sub-SCA conditions are likely Sunday and through the middle of the
week. Conditions may approach SCA level on the ocean waters Thursday
afternoon into Friday, in advance of a frontal passage.
&&
.HYDROLOGY...
Basin average rainfall today will likely range from a quartet to
half inch with localized amounts in excess of an inch. Highest
amounts are likely to occur NW of NYC.
Minor urban and poor drainage flooding will be the primary
threat. However, WPC has placed the Lower Hudson Valley and NE
NJ under a slight risk for excessive rainfall. Multiple bands of
heavy rain the last 24h produced 1 to 2 inches just west of NYC
across NJ and up into the Rockland county in the Lower Hudson
Valley. This has resulted in saturated grounds and 1hr FFG less
than an inch for much of the area. Some training of cells to the
NE at 15 to 20 kt as the upper trough translates slowly east
could result in localized flash flooding.
No hydrologic impacts expected on Sunday and through next week.
&&
.TIDES/COASTAL FLOODING...
There is a high risk for the development of dangerous rip currents
this afternoon into this evening. The rip current risk looks to
decrease to moderate for Sunday, although may start at high for
the east end beaches.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...High Rip Current Risk until 8 PM EDT this evening for NYZ075-
080-081-178-179.
NJ...None.
MARINE...Dense Fog Advisory until noon EDT today for ANZ331-332-340-345-
350-353.
Small Craft Advisory until midnight EDT tonight for ANZ355.
Small Craft Advisory until 6 AM EDT Sunday for ANZ350-353.
&&
SYNOPSIS...NV
NEAR TERM...NV/DW
SHORT TERM...NV
LONG TERM...DBR
AVIATION...BC
MARINE...NV
HYDROLOGY...NV
TIDES/COASTAL FLOODING...//Hazardous weather outlook, May 28, 3:58 AM EST, 9 hours before
Hazardous Weather Outlook
National Weather Service New York NY
458 AM EDT Sat May 28 2022
CTZ005>007-009-NJZ002-004-006-103>108-NYZ067>074-176-177-290900-
Northern Fairfield-Northern New Haven-Northern Middlesex-
Southern Fairfield-Western Passaic-Eastern Passaic-Hudson-
Western Bergen-Eastern Bergen-Western Essex-Eastern Essex-
Western Union-Eastern Union-Orange-Putnam-Rockland-
Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx-
Richmond (Staten Island)-Northern Queens-Northern Nassau-
458 AM EDT Sat May 28 2022
This Hazardous Weather Outlook is for southern Connecticut,
northeast New Jersey and southeast New York.
.DAY ONE...Today and tonight.
A slow moving cold front will bring the potential for isolated
strong to severe thunderstorms late this morning into the mid to late
afternoon, along with an isolated flash flood threat.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Hazardous weather is not expected at this time that would meet NWS
warning criteria.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
NYZ075-178-290900-
Kings (Brooklyn)-Southern Queens-
458 AM EDT Sat May 28 2022
...HIGH RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING...
This Hazardous Weather Outlook is for southeast New York.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
High Rip Current Risk.
A slow moving cold front will bring the potential for isolated
strong to severe thunderstorms late this morning into the mid to late
afternoon, along with an isolated flash flood threat.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Hazardous weather is not expected at this time that would meet NWS
warning criteria.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
CTZ008-010>012-NYZ078-079-290900-
Northern New London-Southern New Haven-Southern Middlesex-
Southern New London-Northwest Suffolk-Northeast Suffolk-
458 AM EDT Sat May 28 2022
This Hazardous Weather Outlook is for southern Connecticut and
southeast New York.
.DAY ONE...Today and tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
No hazardous weather is expected at this time that would meet NWS
warning criteria.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
NYZ080-081-179-290900-
Southwest Suffolk-Southeast Suffolk-Southern Nassau-
458 AM EDT Sat May 28 2022
...HIGH RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING...
This Hazardous Weather Outlook is for southeast New York.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
High Rip Current Risk.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
No hazardous weather is expected at this time that would meet NWS
warning criteria.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
ANZ331-332-340-345-350-353-290900-
Long Island Sound East of New Haven CT/Port Jefferson NY to the
Mouth of the Connecticut River-
Long Island Sound East of the Mouth of the Connecticut River-
Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
458 AM EDT Sat May 28 2022
...DENSE FOG ADVISORY IN EFFECT UNTIL NOON EDT TODAY...
This Hazardous Weather Outlook is for Atlantic coastal waters.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Dense Fog Advisory.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
No hazardous weather is expected at this time that would meet NWS
warning criteria.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
ANZ355-290900-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
458 AM EDT Sat May 28 2022
...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM EDT THIS MORNING...
This Hazardous Weather Outlook is for Atlantic coastal waters.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Dense Fog Advisory.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
No hazardous weather is expected at this time that would meet NWS
warning criteria.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
ANZ335-338-290900-
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-
458 AM EDT Sat May 28 2022
This Hazardous Weather Outlook is for Atlantic coastal waters.
.DAY ONE...Today and tonight.
A slow moving cold front will bring the potential for isolated
strong to severe thunderstorms late this morning into the mid to late
afternoon.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Hazardous weather is not expected at this time that would meet NWS
warning criteria.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
In the hours before
Local storm report, May 28, 12:03 PM EST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
103 PM EDT SAT MAY 28 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1248 PM FLASH FLOOD 1 WSW CLIFTON 40.86N 74.18W
05/28/2022 PASSAIC NJ DEPT OF HIGHWAYS
THREE LANES OF NJ ROUTE 3 CLOSED DUE TO
FLOODING.
&&
DBRSpecial weather statement, May 28, 12:07 PM EST, 51 minutes before
Special Weather Statement
National Weather Service New York NY
107 PM EDT Sat May 28 2022
CTZ005-006-281745-
Northern Fairfield CT-Northern New Haven CT-
107 PM EDT Sat May 28 2022
...A strong thunderstorm will impact portions of central Fairfield
and west central New Haven Counties through 145 PM EDT...
At 107 PM EDT, Doppler radar was tracking a strong thunderstorm near
Danbury, moving northeast at 20 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Danbury, Southbury, Newtown, Ridgefield, Monroe, Bethel, Seymour,
Brookfield, New Fairfield, Redding and Oxford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4149 7337 4147 7332 4147 7331 4149 7333
4151 7332 4151 7322 4139 7307 4127 7353
4130 7355 4144 7354 4150 7345 4150 7344
4151 7339
TIME...MOT...LOC 1707Z 243DEG 16KT 4135 7348
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
DRSpecial weather statement, May 28, 12:24 PM EST, 34 minutes before
Special Weather Statement
National Weather Service New York NY
124 PM EDT Sat May 28 2022
CTZ005-009-NYZ070-071-281815-
Northern Fairfield CT-Southern Fairfield CT-Southern Westchester NY-
Northern Westchester NY-
124 PM EDT Sat May 28 2022
...A strong thunderstorm will impact portions of southern Fairfield
and central Westchester Counties through 215 PM EDT...
At 123 PM EDT, Doppler radar was tracking a strong thunderstorm over
Greenwich, or near Port Chester, moving east at 35 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Bridgeport, Stamford, Norwalk, Port Chester, New Canaan, Rye,
Fairfield, Greenwich, Stratford, Trumbull, Harrison, Westport,
Darien, Monroe and Wilton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4114 7311 4114 7315 4116 7317 4110 7325
4112 7330 4109 7334 4105 7338 4099 7356
4100 7359 4097 7362 4097 7365 4094 7368
4094 7370 4111 7378 4132 7325
TIME...MOT...LOC 1723Z 252DEG 29KT 4106 7363
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
DRSpecial weather statement, May 28, 12:28 PM EST, 30 minutes before
Special Weather Statement
National Weather Service New York NY
128 PM EDT Sat May 28 2022
NYZ078-080-177-179-281830-
Southwest Suffolk NY-Northwest Suffolk NY-Northern Nassau NY-
Southern Nassau NY-
128 PM EDT Sat May 28 2022
...Strong thunderstorms will impact portions of western Suffolk and
Nassau Counties through 230 PM EDT...
At 128 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Glen Cove to Oceanside. Movement was east
at 20 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Islip, Brentwood, Levittown, Freeport, Valley Stream, Commack, Long
Beach, Huntington Station, Deer Park, Lindenhurst, Glen Cove,
Plainview, Garden City, Massapequa and Hauppauge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4075 7370 4076 7372 4088 7373 4086 7366
4091 7364 4093 7352 4096 7347 4094 7342
4097 7340 4094 7334 4095 7329 4093 7318
4098 7316 4068 7314 4070 7320 4067 7326
4067 7314 4064 7314 4061 7325 4057 7371
TIME...MOT...LOC 1728Z 266DEG 19KT 4092 7363 4064 7362
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
DRSpecial weather statement, May 28, 12:35 PM EST, 23 minutes before
Special Weather Statement
National Weather Service New York NY
135 PM EDT Sat May 28 2022
CTZ006-281815-
Northern New Haven CT-
135 PM EDT Sat May 28 2022
...A strong thunderstorm will impact portions of northwestern New
Haven County through 215 PM EDT...
At 135 PM EDT, Doppler radar was tracking a strong thunderstorm over
Middlebury, or near Naugatuck, moving northeast at 20 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Waterbury, Meriden, Naugatuck, Southbury, Wolcott, Cheshire, Seymour,
Prospect, Middlebury, Beacon Falls, Bethany and Oxford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4160 7293 4156 7295 4156 7288 4155 7285
4157 7284 4157 7280 4139 7307 4151 7321
4152 7316 4156 7316 4157 7309 4159 7308
4159 7306 4161 7305 4162 7302 4163 7302
4164 7294
TIME...MOT...LOC 1735Z 234DEG 16KT 4153 7309
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
DRSpecial weather statement, May 28, 12:50 PM EST, 8 minutes before
Special Weather Statement
National Weather Service New York NY
150 PM EDT Sat May 28 2022
CTZ005-006-281830-
Northern Fairfield CT-Northern New Haven CT-
150 PM EDT Sat May 28 2022
...A strong thunderstorm will impact portions of central Fairfield
and west central New Haven Counties through 230 PM EDT...
At 150 PM EDT, Doppler radar was tracking a strong thunderstorm over
Redding, or near Danbury, moving northeast at 25 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Danbury, Shelton, Southbury, Newtown, Ridgefield, Monroe, Bethel,
Wilton, Seymour, Brookfield, Derby, Weston, Redding, Georgetown and
Ansonia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4151 7321 4137 7304 4123 7349 4130 7355
4136 7354 4149 7337 4147 7331 4150 7333
4151 7332
TIME...MOT...LOC 1750Z 236DEG 33KT 4131 7342
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
DR